Cauda-equinasyndroom na epidurale steroïdinjecties: Verwikkeling of natuurlijk verloop van lumbale discushernia?

Translated title of the contribution: Cauda equina syndrome after epidural steroid injections: Complication or natural course of lumbar disc herniation?

R. Mestrum, J. Vandevenne, D. Peuskens, P. M. Parizel, J. Van Zundert

Research output: Contribution to journalArticle

Abstract

A 28-year-old male patient suffering from subacute low back pain and sciatica due to a lumbar disc herniation was referred to a pain centre for lumbar epidural steroid infiltrations. Still, the clinical neurologic picture evolved and a week after the second infiltration, numbness in the perineum emerged, accompanied by erectile dysfunction and a less controllable miction. Ultimately, the diagnosis of a cauda equina syndrome (CES) was made and followed by urgent surgical decompression. Postoperatively, only a diminished sense in the genital region remained. The clinical course of a CES, the radiographic imaging, the understanding of the disease, the importance of patient screening and follow-up, as well as the policy are discussed.

Translated title of the contributionCauda equina syndrome after epidural steroid injections: Complication or natural course of lumbar disc herniation?
Original languageDutch
Pages (from-to)703-706
Number of pages4
JournalTijdschrift voor Geneeskunde
Volume68
Issue number14-15
DOIs
Publication statusPublished - 22 Aug 2012
Externally publishedYes

Fingerprint Dive into the research topics of 'Cauda equina syndrome after epidural steroid injections: Complication or natural course of lumbar disc herniation?'. Together they form a unique fingerprint.

  • Cite this